Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 81, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 27, 2016, 1:54 AM CDT for Carroll County, Franklin County, Madison County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 1:54 AM CDT (06:54 UTC)
- Expired
- Apr 27, 2016, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Carroll County, AR, Franklin County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
313
WUUS54 KTSA 270654
SVRTSA
ARC015-047-087-270730-
/O.NEW.KTSA.SV.W.0081.160427T0654Z-160427T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
154 AM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN NORTHWESTERN ARKANSAS...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
CARROLL COUNTY IN NORTHWESTERN ARKANSAS...
* UNTIL 230 AM CDT
* AT 154 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF URBANETTE TO 3 MILES NORTHWEST
OF WOODLAND...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BERRYVILLE... HUNTSVILLE...
GREEN FOREST... ST. PAUL...
PETTIGREW... URBANETTE...
RUDD... FORUM...
BOSTON... AURORA...
WITHROW SPRINGS STATE PARK... WITTER...
SAINT PAUL... OSAGE...
KINGSTON... RULE...
JAPTON... MARBLE...
CARROLLTON... BLUE EYE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3592 9351 3576 9352 3577 9370 3575 9370
3574 9391 3575 9389 3576 9390 3576 9396
3650 9355 3650 9330 3612 9330
TIME...MOT...LOC 0654Z 274DEG 50KT 3649 9347 3555 9357
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$1 follow-up statement
670
WWUS54 KTSA 270725
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 AM CDT WED APR 27 2016
ARC015-047-087-270734-
/O.EXP.KTSA.SV.W.0081.000000T0000Z-160427T0730Z/
MADISON AR-FRANKLIN AR-CARROLL AR-
225 AM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR MADISON...NORTHEASTERN
FRANKLIN AND CARROLL COUNTIES WILL EXPIRE AT 230 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ARKANSAS.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3592 9351 3576 9352 3577 9370 3575 9370
3574 9391 3575 9389 3576 9390 3576 9396
3650 9355 3650 9330 3612 9330
TIME...MOT...LOC 0722Z 274DEG 50KT 3649 9347 3555 9357
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:57 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 26, 11:57 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1157 PM CDT TUE APR 26 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A main line of convection will continue to push across far Eastern Oklahoma and Northwest Arkansas tonight...with showers and embedded thunderstorms behind the main line. Within the main line of convection...strong winds and possible MVFR conditions will be possible for the Northwest Arkansas TAF sites. VFR conditions should be common within the showers and embedded thunderstorms behind the convection. Preicp is expected to taper off from west to east tonight/early Wednesday morning...with scattered high clouds forecast for Wednesday afternoon and evening across the CWA. && .PREV DISCUSSION... /ISSUED 934 PM CDT TUE APR 26 2016/ DISCUSSION... QLCS is entering the northwest part of our forecast area at this time and will move east across all of eastern Oklahoma and northwest Arkansas overnight. Damaging winds will be the main threat, along with brief, isolated spinup tornadoes along the leading edge. Some hail may also occur, but most of it will be small. Have adjusted first period elements to fit current trends, with the rest of the forecast left as is. Update on the way. TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. SHORT TERM...20 LONG TERM....05 && .PRELIMINARY POINT TEMPS/POPS... TUL 61 78 52 80 / 100 10 0 10 FSM 63 83 55 85 / 100 30 20 10 MLC 62 80 53 84 / 100 10 0 0 BVO 60 77 49 77 / 100 10 10 10 FYV 60 76 49 79 / 100 40 20 10 BYV 62 78 52 80 / 100 40 20 10 MKO 61 79 52 81 / 100 20 10 10 MIO 61 78 51 77 / 100 20 10 10 F10 61 78 53 81 / 100 10 0 10 HHW 63 81 56 85 / 100 20 10 0 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...20
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT TUE APR 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 PM CDT TUE APR 26 2016 ...SEVERE WEATHER EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. FLASH FLOOD. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. HEAVY RAIN. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. DISCUSSION... THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL CONTINUE THROUGH THE NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH CONTINUED THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 26, 11:11 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND GST 3 S CHECOTAH 35.43N 95.52W
04/26/2016 E70 MPH MCINTOSH OK EMERGENCY MNGR
&&
JDSLocal storm report, Apr 26, 11:27 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST 2 NW HUGO 34.03N 95.53W
04/26/2016 M65 MPH CHOCTAW OK MESONET
&&
JDSLocal storm report, Apr 26, 11:52 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST SPAVINAW 36.39N 95.05W
04/26/2016 E70 MPH MAYES OK EMERGENCY MNGR
&&
CKHLocal storm report, Apr 27, 12:22 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 6 S ELDON 35.84N 94.84W
04/27/2016 CHEROKEE OK EMERGENCY MNGR
LARGE TREES DOWN
&&
MATLocal storm report, Apr 27, 12:26 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1226 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST 1 W SPIRO 35.24N 94.64W
04/27/2016 E0 MPH LE FLORE OK EMERGENCY MNGR
SPOTTER REPORTED 75 MPH WIND
&&
MATLocal storm report, Apr 27, 12:26 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1226 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST 1 W SPIRO 35.24N 94.64W
04/27/2016 E75 MPH LE FLORE OK EMERGENCY MNGR
SPOTTER REPORTED 75 MPH WIND
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 54 min |
| Apr 27, 12:13 AM CDT | Tornado Warning | TSA | Washington | 32 min |
| Apr 27, 12:16 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 59 min |
| Apr 27, 12:40 AM CDT | Tornado Warning | TSA | Benton | 35 min |
| Apr 27, 12:41 AM CDT | Tornado Warning | TSA | Madison, Washington | 34 min |
| Apr 27, 1:00 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 60 min |
| Apr 27, 1:08 AM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian | 37 min |
| Apr 27, 1:12 AM CDT | Tornado Warning | TSA | Carroll, Madison, Washington | 48 min |
| Apr 27, 1:16 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 44 min |
| Apr 27, 1:23 AM CDT | Tornado Warning | TSA | Franklin | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.